How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I am a 39 year old woman and I've been experiencing anal

Customer Question

Hello, I am a 39 year old woman and I've been experiencing anal itching for years. I've been to colon-rectal specialists and a NYU dermatologist. The dermatologist suggested I had anal psoriosis, prescribed medication that proceeded to burn so he recommended that I stop immediately. The colon-rectal specialists said they did not see anything abnormal and advised that I should avoid coffee, red wine, spicy foods, etc. which I have done; however, the itching is still persistent. I also was tested for parasites and all tests were negative. Should I visit with a gastroenterologist to receive another consult? My primary physician prescribed hydrocortisone suppositories to soothe the itching; however, that is not working and I understand this can thin the skin or membranes; therefore, I should not use for a long period of time. I am terribly uncomfortable and am at my wits end. The itching happens all day.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 year ago.
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.
Thanks for this question
have you tried desitin or other barrier creams?
Customer: replied 1 year ago.
The itching is happening inside.
Expert:  Dr. Phil, MD replied 1 year ago.

could it be psychological? like anxiety?